Cymbalta question

Discussion in 'Fibromyalgia Main Forum' started by sueliza, Nov 3, 2006.

  1. sueliza

    sueliza New Member

    I tried Cymbalta last year around this time and it made me really nauseaus. I didn't want to deal with it around the holiday's so I only took the one dose.

    Well, I must have forgotten how bad the nausea was because I tried it again this week.

    My doctor told me to take it at night and then if I was nauseaus I would be asleep anyway. Good idea, but didn't work!

    I took one 30mg pill close to bedtime on Wednesday and I still feel sick today - Friday! I threw up twice Wed night and since then have just not felt well.

    I think this time might have been worse because my dr and pharmacist both told me I could keep taking my 50mg of ultram a day with the Cymbalta.

    Does this mean that I will react this way to all SNRI's? Has anyone been this sick from the Cymbalta and stuck it out?

    Thanks for the info,
    Sue
    [This Message was Edited on 11/03/2006]
  2. Jeanne-in-Canada

    Jeanne-in-Canada New Member


    That sounds too harsh a side effect to try and tough out. I know I wouldn't. Nausea to the point of vomiting is a pretty clear signal that your body wants this stuff out of your system, and it ain't waiting for you to make up your mind about it. If you stop at look at it, it pretty much boils down to that.


    Jeanne
  3. musikmaker

    musikmaker New Member

    Hi, I have been on cymbalta for about 2 years. I do remember it made me sick but not to the point of actually throwing up, just feeling like I would any moment. At the time, my Doc told me many people had this reaction (among others), to cymbalta when first starting the drug. She said if I could get past the first couple of weeks the symptoms would subside. The symptoms did subside for me.

    You might check in with your Doctor as your reaction to the drug seems pretty severe.

    I don't know if you would react to other drugs in the same way. Hopefully someone else has some thoughts on that.
    [This Message was Edited on 11/03/2006]
  4. sueliza

    sueliza New Member

    Thank you for the replies. I don't think I can tough it out, I hate feeling sick!

    I am ready to try something new, I guess this one isn't for me though. I will ask my doctor if it is worth trying Effexor or should we go a completely different route.

    Thanks!
  5. artichokegirl

    artichokegirl New Member

    I tried Lexapro and Cymbalta last year. Both made me nauseous and even more tired. I tried each for a month as my dr. also said the side effects usually go away.

    I switched to Buspar- totally different drug family. I only take 10 mg a day, but it has worked great!

    I think I read somewhere that it takes a lot of people several tries before finding the best fit for depression/ anxiety meds.

    Good luck!